salbutamol inhaler

hello all, don't know if you remember but I was very scared to use salbutamol inhaler, left it for weeks and weeks but did it today as my sister was with me (baby? me? nah)I was trying to remember all the things I had to do as per instructions, anyway I did it hurrah BUT felt dizzy, heart beating fast after ect she said it was just anxiety because I was so scared so hopefully it was! Is this normal or can I just put it down to anxiety? still haven't used the Spiriva powder inhaler will probably take another few weeks to pluck up courage! I saw a post today someone said it made them ill so of course of all the ones that say its good I just heard that one! Micky x

7 Replies

oldestnewest
  • Hi mickyjoan, anything new that you need will seem a bit strange at first but any adverse reactions should be reported back to your GP or health professional. I do wish you well and hope you can get used to your inhalers as they should help. Take care xxxx

  • hi i use spiriva an find it okay and easy to use, you will find it easy as time goes on good luck you will be great

  • I know how scary it is to take an inhaler, I was petrified to take my Serevent.....I took it and after a while, weeks really, I'm feeling so much better. I'm not having anxiety attacks anymore as I know I can take my ventoiln IF the other inhaler causes adverse reaction..(and it hasn't :) ).look back at my posts and you will see how scared I was! However it has made a big difference to my life....I follow the instructions to the letter too :) Big breath in, exhale out, mouth round spacer and 1 puff, slow deep inhale, hold breath in for 10 seconds and breathe out...,repeat the procedure after 30 seconds. My Serevent is prescribed 2 puffs , twice a day and then the capsule , dry powder seebri once a day. The fast heartbeats should disappear after a couple of times of using it. Just want you to know I totally understand your apprehension as I was there too a few weeks ago however mostly feel so much better now I have got into the routine of my preventer inhalers. I wish I had Spivira as it really seems to help most people.

    I feel a bit silly giving advice when I'm such a newbie myself, just I was in your shoes a few weeks ago,

    Take care & wishing you well

  • Hi mickyjoan4 there are no guarantees that any medicine can't have adverse side effects but you will be unlucky to get them as most people don't. These meds are aimed at alleviating your symptoms so why suffer needlessly? They can't kill even if you have a bad reaction and you need to start and keep taking them otherwise your disease can progess faster. I assume you don't want that? x

  • Salbutamol can raise your heart rate a little and make you feel a bit 'shaky', but then again so can anxiety. I have no experience of Spiriva. I can understand how you feel concerned about the side effects etc but they have to list EVERYTHING. Not everyone will experience them, or any. They are medications given to help us - salbutamol certainly helped me - I got used to feeling a little shaky (was only my hands) and it subsided. I think you need to speak to your GP, respiratory nurse or one of the BLF nurses to try and put yourself at ease taking these meds. Ideally take them when you are quiet, at home and have nothing to do or nowhere to go for a little while after so they can subside. But definitely speak to someone about your concerns - you have been given them because you need them - would be a shame not to get the benefit.

    Good luck

    Marie

  • Micky.

    Just suck away. There is nothing to be afraid of. The spiriva makes a whirling noise but its just the capsule spinning.

    Make sure you hold your breath for a little while to keep the powder in your lungs.

    Good luck

    Mick

  • Haven't used Spiriva but I couldn't do without my salbutamol....the only time my heart races is when I have to mega dose with it when my breathlessness is really bad (something I learned at the pulmonary clinic) and I suffer with arrhythmia of the heart so if anyone's heart is going to race, it's mine :) ....so perhaps you are being a little too anxious. Hope it all works out for you....

You may also like...